MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER 5F MAX BARRIER TRAY (DL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO FT CATHETER 5F MAX BARRIER TRAY (DL); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample analysis, applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged punctured sheath was confirmed but the exact cause is unknown.The product return for evaluation was a powerpicc 5fr solo2 microintroducer dilator/sheath.The sample was returned with dilator within the sheath.Further, evaluation also confirmed that the sample has been used and there is a presence of a crumpled region of sheath at the distal edge.Microscopic examination of that sheath showed that the damage region contained two points of apparent contact and evidence that a force had been applied to pull that region of sheath towards the proximal end.Further examination of the sheath/dilator region found that the transition between the two components appeared to be normally formed and unremarkable.Insufficient evidence was observed to confirm the exact nature of the damage seen but possible causes could be an insertion angle which was too great or failure to twist the introducer set upon advancement into the insertion site in conjunction with the edge of the sheath being caught on hard fascia or tissue.A lot history review (lhr) of reez3473 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by healthcare professional "our infusion nurse was inserting a picc this morning that had a faulty introducer; the end is rolled just slightly.They had to open another kit to complete procedure." no other information was provided.(b)(6) 2021: during evaluation the returned device was noted to be crumpled at the distal edge.

Brand Name
POWERPICC SOLO FT CATHETER 5F MAX BARRIER TRAY (DL)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12392011
Report Number3006260740-2021-03615
Device Sequence Number14792405
Product Code LJS
UDI-Device Identifier00801741028076
UDI-Public(01)00801741028076
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3295108FD
Device Lot NumberREEZ3473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;